I had another lumbar steroid injection this week to hopefully ease some of my chronic pain.
I have had numerous injections and never had a problem with the procedure or anything related to it.
This time though it was a bit different.
You see because of my previous surgeries and the overgrowth of bonegraft and build up of scar tissue it has made the doc’s ability to get into certain areas of my spine difficult.
Directly after the procedure everything seemed normal as it had every other procedure.
I left the doctor’s office and my husband took me home.
As the numbing started to wear off is when I started getting this massive headache.
I took everything I had at my disposal to try and get rid of the headache but nothing seemed to work.
I felt it from my head and neck all the way down to my thoracic region of my back.
Still no relief.
When I woke up the morning it even hurt a little to move my head.
If I shook my head it felt like my brain was shaking inside my skull.
So I decided to call the doctor’s office just to see if any of this could be related to the procedure.
I wait for someone to call me back.
The doctor that performed the procedure called me.
I explained what I was feeling and what I had done to try and get rid of the headache.
She explained what the likely culprit was.
She called it a postdural punture headache.
Postdural puncture headache is a potential complication of a lumbar puncture, with symptoms caused by traction on pain-sensitive structures from low cerebrospinal fluid pressure (intracranial hypotension) following a leak of cerebrospinal fluid at the puncture site. Symptoms of this condition include a bilateral frontal or occipital headache that is worse in the upright position, along with nausea, neck pain, dizziness, visual changes, tinnitius, hearing loss, or radicular symptoms in the arms. This activity outlines the diagnosis and management of postdural puncture headache and highlights the role of the interprofessional team in dealing with patients with this condition.
She called in a medication to help with the headache and told me to hydrate as much as possible and try to lie down as much as I could.
She even suggested to drink caffeinated beverages. Which I was cool with that because I could drink more of my favorite coffee, at least the ones I currently have. It has been harder to get some of my favs for some reason.
Anyway I drank more water and coffee. I took the medication and tried to relax as much as I could.
The medication she called in seemed to help. I just tried to hydrate and relax.
She is supposed to call me Monday and check on me and if the issues haven’t gone away she will have to do another procedure where she mentioned putting blood in the area of the injection. I forget what it was called.
This is how my weekend went , how about yours?